Alert archive / Louisiana / Tornado Warnings in 2008
Tornado Warning 145, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Nov 28, 2008, 5:40 PM CST for Vernon Parish, Louisiana. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 28, 2008, 5:40 PM CST (23:40 UTC)
- Expired
- Nov 28, 2008, 6:30 PM CST
- In force
- 50 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
County Vernon Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.7 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 277 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 534 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KLCH 282340 TORLCH LAC115-290030- /O.NEW.KLCH.TO.W.0145.081128T2340Z-081129T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 540 PM CST FRI NOV 28 2008 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * TORNADO WARNING FOR... SOUTH CENTRAL VERNON PARISH IN WEST CENTRAL LOUISIANA... THIS INCLUDES FORT POLK... * UNTIL 630 PM CST * AT 540 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 18 MILES SOUTHWEST OF FORT POLK...OR ABOUT 11 MILES WEST OF ROSEPINE... MOVING EAST AT 35 MPH. * THE TORNADO WILL BE NEAR... FORT POLK BY 605 PM CST... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A SMALL INTERIOR ROOM. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3112 9313 3095 9305 3091 9347 3094 9349 TIME...MOT...LOC 2340Z 251DEG 29KT 3095 9343 $$ K. KUYPER
1 follow-up statement
000
WWUS54 KLCH 290006
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
606 PM CST FRI NOV 28 2008
LAC115-290030-
/O.CON.KLCH.TO.W.0145.000000T0000Z-081129T0030Z/
VERNON LA-
605 PM CST FRI NOV 28 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CST FOR SOUTH
CENTRAL VERNON PARISH...
AT 603 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED OVER SOUTH CENTRAL
VERNON PARISH...JUST NORTH OF ROSEPINE...MOVING EAST AT 30 MPH.
THE TORNADO WILL BE NEAR...
RURAL SOUTHERN VERNON PARISH AT 620 PM CST
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
LAT...LON 3096 9305 3095 9305 3094 9308 3094 9320
3093 9320 3093 9326 3093 9331 3097 9331
3104 9309
TIME...MOT...LOC 0005Z 264DEG 34KT 3095 9321
$$
K. KUYPERWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Nov 28, 3:02 PM CST, 2 hours 38 minutes earlier.
Area forecast discussion, Nov 28, 3:02 PM CST, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 302 PM CST FRI NOV 28 2008 .SYNOPSIS... A FRONTAL WAVE CYCLONE VICINITY LUFKIN WILL DEEPEN THIS EVENING AS IT BEGINS ITS JOURNEY TO THE NORTHEAST. A COLD FRONT TRAILS THIS FRONTAL WAVE INTO SOUTH TEXAS. THE WAVE CYCLONE WILL ENTER CENTRAL MISSISSIPPI SATURDAY MORNING... WITH AN ATTENDANT COLD FRONT STRETCHING SOUTHWEST THROUGH LAFAYETTE THROUGH CORPUS CHRISTI. THE WAVE CYCLONE WILL CONTINUE NORTHEAST... REACHING ATLANTA BY SATURDAY EVENING...WITH THE ATTENDANT COLD FRONT STRETCHING THROUGH HOUMA THROUGH BROWNSVILLE. FURTHER-UP...THE SUBTROPICAL JET (OR PINEAPPLE EXPRESS) WILL CORE THROUGH LOWER BAJA CALIFORNIA TO ACROSS SOUTHEAST LOUISIANA. FURTHER NORTH...A DEEP MIDWEST TROUGH WILL FURTHER DEEPEN SOUTH WHILE TRAVELING EAST...STEEPENING THE THICKNESS GRADIENT NEAR THE GULF SEGMENT OF THE SUBTROPICAL JET...A SALIENT JETSTREAK MOVING THROUGH THE NORTHERN TIER OF THE FORECAST AREA WILL BE THE RESULT. && .DISCUSSION... THE WARM CONVEYOR BELT IS IN PLACE ACROSS THE WESTERN UPPER GULF COAST STATES...AS BAY-OF-CAMPECHE AIR FLOWS IN ON AN UPGLIDING SOUTHERLY AIR CURRENT. THE GENTLE UPGLIDING BECOMES MORE ABRUPT UPON NEARING THE WARM FRONT WHICH SPOKES EAST FROM THE LUFKIN WAVE CYCLONE. IN GENERAL...THE AIR COLUMN CAN BE CHARACTERIZED BY LIMITED POTENTIAL INSTABILITY...ADEQUATE FRONTAL LIFT...AND ABUNDANT MOISTURE. THE WARM-FRONTAL RAIN SHIELD WITH EMBEDDED THUNDERSTORMS WILL DRIFT SOUTH THIS EVENING...BECOMING MORE ORGANIZED AS IT TAKES ON A NORTHEAST-TO-SOUTHWEST ORIENTATION...IN RESPONSE TO THE WAVE CYCLONE TRAVELING OFF TO THE NORTHEAST. FOR OVERNIGHT INTO TOMORROW MORNING...THE GFS DEPICTS A SALIENT JETSTREAK...ITS ASSOCIATED MESO-SCALE LIFT PHASING IN WITH THE FRONTAL LIFT. THE COMPUTED EXPLOSIVE RELEASE OF THE LIMITED POTENTIAL INSTABILITY (ALONG WITH INCREASING WESTERLY SHEAR)... WILL ORGANIZE THE PRE-FRONTAL THUNDERSTORMS...ESPECIALLY ACROSS SOUTH CENTRAL LOUISIANA AND ACROSS THE ENTIRE COASTAL WATERS. LOCALIZED HEAVY RAIN IS LIKELY. DAMAGING WINDS CANNOT BE RULED OUT. HOWEVER...DECIDED NOT TO INCLUDE SEVERE WORDING IN ZONE PACKAGE. ONLY LOCALIZED HEAVY RAIN. WITH PASSAGE OF FRONT...THE POTENTIAL INSTABILITY WILL BE REPLACED BY POTENTIAL SYMMETRIC INSTABILITY...LIGHT WRAP-AROUND RAIN WILL BE THE RESULT...HEAVIEST NEAR THE FRONT. THE RAIN WILL BE COMING TO AND END...FROM NORTHWEST TO SOUTHEAST BY LATE TOMORROW EVENING. && .MARINE... THE ACTUAL TIDES ARE RUNNING ABOUT A FOOT ABOVE THE PREDICTED LUNAR TIDES...DUE TO FRESH SOUTHERLY WINDS. THE WIND WAVE PERIOD IS RUNNING AROUND 5 SECONDS. A STRONG COLD FRONT WILL MOVE THROUGH THE COASTAL WATERS ON SATURDAY. NUMEROUS PRE-FRONTAL SHOWERS AND THUNDERSTORMS...SOME ON THE STRONG SIDE...CAN BE EXPECTED. VERY STEEP SEAS WILL BE FOUND IN WAKE OF FRONT...AS NORTHERLY WIND WAVES COLLIDE WITH SOUTHERLY SWELLS. A SMALL CRAFT ADVISORY IS LIKELY ON SUNDAY. A GALE WARNING IS POSSIBLE ON MONDAY. && .PRELIMINARY POINT TEMPS/POPS... KLCH 61 68 49 67 40 / 80 20 20 0 0 KBPT 59 66 48 68 39 / 80 20 20 0 0 KAEX 56 65 46 60 41 / 90 20 20 0 0 KLFT 62 68 50 65 40 / 80 80 30 0 0 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. TRARES &&
Hazardous weather outlook, Nov 28, 3:38 PM CST, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 338 PM CST FRI NOV 28 2008 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055- TXZ180>182-201-215-216-291200- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 338 PM CST FRI NOV 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS THIS EVENING...AS A COLD FRONT ENTERS THE LAKES REGION JUST AFTER MIDNIGHT. LOCALIZED HEAVY RAINFALL IS EXPECTED. ALSO...LOCALIZED SEVERE WEATHER IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SATURDAY-MORNING SHOWERS AND THUNDERSTORMS WILL BE COMING TO AN END BY NOON...AS THE COLD FRONT EXITS INTO SOUTHEAST LOUISIANA. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT ANTICIPATED FOR TONIGHT.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 28, 4:47 AM CST | Dense Fog Advisory | LCH | Lafayette, Saint Martin | 4 hr |
Nearby
Tornado Warnings in Louisiana, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.